Alert archive / North Dakota / Red Flag Warnings in 2007

Red Flag Warning 5, NWS Bismarck, ND

July 30, 200711 counties in North Dakota

NWS Bismarck, ND issued this red flag warning at Jul 30, 2007, 8:47 AM MDT for 11 counties in North Dakota. It took effect at Jul 30, 2007, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 30, 2007, 8:47 AM MDT (14:47 UTC)
In effect from
Jul 30, 2007, 12:00 PM MDT
Expired
Jul 30, 2007, 9:00 PM MDT
In force
9 hr
Issued by
NWS Bismarck, ND

Counties Adams County, ND, Billings County, ND, Bowman County, ND, Dunn County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, McKenzie County, ND, Sioux County, ND, Slope County, ND, Stark County, ND

The radar

The Bismarck radar (KBIS), 154 km from the middle of the area, began a volume at 14:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 2.8 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2007-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 438 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2007-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -108 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
438 J/kg
Mixed-layer CIN
-491 J/kg
Mixed-layer LCL
1503 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-108 m²/s²
0-3 km storm-relative helicity
-99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KBIS 301447
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
947 AM CDT MON JUL 30 2007

NDZ017-018-031>033-040>045-302300-
/O.UPG.KBIS.FW.A.0005.070730T1800Z-070731T0300Z/
/O.NEW.KBIS.FW.W.0005.070730T1800Z-070731T0300Z/
MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-
BOWMAN-ADAMS-SIOUX-
947 AM CDT MON JUL 30 2007 /847 AM MDT MON JUL 30 2007/

...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING FOR STRONG WINDS
AND LOW HUMIDITY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING. THE FIRE WEATHER
WATCH IS NO LONGER IN EFFECT. 

RELATIVE HUMIDITIES WILL RANGE FROM 15 PERCENT TO 20 PERCENT THIS
AFTERNOON AND WINDS WILL BE SOUTH 15 TO 20 MPH WITH SOME GUSTS TO
25 MPH. THE COMBINATION OF LOW RELATIVE HUMIDITIES AND BRISK GUSTY
WINDS WILL PRODUCE RED FLAG WARNING CONDITIONS THIS AFTERNOON AND
EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
2 follow-up statements
000 
WWUS83 KBIS 302032
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
332 PM CDT MON JUL 30 2007

NDZ017-018-031>033-040>045-310300-
/O.CON.KBIS.FW.W.0005.000000T0000Z-070731T0300Z/
MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-
BOWMAN-ADAMS-SIOUX-
332 PM CDT MON JUL 30 2007 /232 PM MDT MON JUL 30 2007/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING FOR STRONG WIND AND LOW HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING. 

RELATIVE HUMIDITIES WILL RANGE FROM 15 PERCENT TO 20 PERCENT THIS
AFTERNOON AND EVENING ALONG WITH SOUTH WINDS BETWEEN 15 TO 20 MPH
WITH SOME GUSTS TO 25 MPH. THE COMBINATION OF LOW RELATIVE HUMIDITIES
AND BRISK GUSTY WINDS WILL PRODUCE RED FLAG WARNING CONDITIONS THIS
AFTERNOON AND EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS83 KBIS 310300
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1000 PM CDT MON JUL 30 2007

...RED FLAG WARNING HAS EXPIRED FOR SOUTHWEST AND PARTS OF SOUTH
CENTRAL NORTH DAKOTA...

.FIRE WEATHER CONDITIONS HAVE IMPROVED THIS EVENING AND THE RED
FLAG CONDITIONS NO LONGER EXIST. FOR THAT REASON THE WARNING HAS
BEEN ALLOWED TO EXPIRE.

NDZ017-018-031>033-040>045-310400-
/O.CAN.KBIS.FW.W.0005.000000T0000Z-070731T0300Z/
MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-
BOWMAN-ADAMS-SIOUX-
1000 PM CDT MON JUL 30 2007 /900 PM MDT MON JUL 30 2007/

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS EXPIRED THE RED FLAG
WARNING.

INCREASING HUMIDITY AND DECREASING WIND HAVE REDUCED THE FIRE
WEATHER CONCERNS FOR THIS EVENING.

$$

JP MARTIN

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Jul 30, 2:05 AM MDT, 6 hours 42 minutes earlier.

Area forecast discussion, Jul 30, 2:05 AM MDT, 6 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
305 AM CDT MON JUL 30 2007

.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...
THE MODELS CONTINUE TO BE IN GOOD AGREEMENT THROUGH WEDNESDAY NIGHT.
SHOULD CONTINUE TO BE WARM WITH LITTLE CHANCE OF TSTMS TODAY THROUGH
MIDDAY TUESDAY. AN UPPER LEVEL TROUGH WILL MOVE ACROSS CANADA
TUESDAY AND TUESDAY NIGHT SWINGING A COLD FRONT ACROSS THE FORECAST
TUESDAY NIGHT.  APPEARS DEWPOINTS SHOULD RISE SLOWLY TONIGHT INTO
TUESDAY PROVIDING MOISTURE AHEAD OF THE FRONT AND ADDING TO
POTENTIAL INSTABILITY.  SHOULD BE A CHANCE OF TSTMS TUESDAY NIGHT
WITH THE COLD FRONT PASSAGE...WITH THE CHANCE LINGERING IN THE
SOUTHWEST AND SOUTH CENTRAL WEDNESDAY.  BY WEDNESDAY NIGHT DRIER AIR
SHOULD PUSH ACROSS THE FORECAST AREA...AND WITH NORTHWEST FLOW ALOFT
AHEAD OF THE NEXT RIDGE SEE LITTLE IF ANY CHANCE OF PRECIP.  TEMPS
TODAY AND TUESDAY WILL AGAIN BE MUCH ABOVE NORMAL...BUT WITH PASSAGE
OF THE COLD FRONT WEDNESDAY SHOULD BE CLOSE TO NORMAL.

.LONG TERM...THURSDAY THROUGH MONDAY...
A STRONG PUSH OF MONSOONAL MOISTURE FROM THE INTERMOUNTAIN REGION
INTO THE NORTHERN PLAINS WILL COINCIDE WITH SEVERAL SHORT WAVES TO
PRODUCE A CHANCE OF THUNDERSTORMS THROUGH THE ENTIRE LONG TERM
PERIOD.

TEMPERATURES WILL GENERALLY BE NEAR OR SLIGHTLY ABOVE NORMAL WITH
THE UPPER LEVEL JET OVER THE STATE.

&&

.AVIATION...
UPPER LEVEL RIDGING WILL MAKE FOR ANOTHER CLEAR DAY WITH LOW LEVEL
SOUTHERLY WINDS.

&&

.FIRE WEATHER...
WILL ISSUE A FIRE WEATHER WATCH FOR THE AFTERNOON AND EVENING FOR
SOUTHWEST NORTH DAKOTA DUE TO WARM TEMPERATURES...RELATIVE
HUMIDITIES 15 TO 25 PERCENT AND SOUTHERLY WINDS 15 TO 20 MPH.
BELIEVE THE PAST FEW DAYS OF WARM DRY WX HAS DRIED OUT THE
GRASSLANDS AND PASTURES ACROSS MUCH OF SOUTHWESTERN NORTH DAKOTA.
THE WINDS AND RELATIVE HUMIDITIES ARE BORDERLINE FOR A RED FLAG
WARNING AT THIS TIME...SO WILL GO WITH THE WATCH AND LET THE DAY
FORECASTERS UPGRADE IF NECESSARY. WARM TEMPERATURES AND POSSIBLY
STRONGER WINDS ARE EXPECTED TUESDAY...BUT AFTERNOON RELATIVE
HUMIDITIES WILL LIKELY BE HIGHER...SO WILL NOT ISSUE WATCH FOR
TUESDAY AT THIS TIME.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON
THROUGH THIS EVENING FOR NDZ017-018-031>033-040>045.

&&

TSW/RL
Hazardous weather outlook, Jul 30, 3:09 AM MDT, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
409 AM CDT MON JUL 30 2007

NDZ001>005-009>013-019>023-025-034>037-046>048-050-051-310915-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-
BURLEIGH-KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
409 AM CDT MON JUL 30 2007 /309 AM MDT MON JUL 30 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT AS A COLD FRONT
MOVES ACROSS THE FORECAST AREA. THERE IS ALSO A SLIGHT CHANCE OF
THUNDERSTORMS OFF AND ON FRIDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ017-018-031>033-040>045-310915-
MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-
BOWMAN-ADAMS-SIOUX-
409 AM CDT MON JUL 30 2007 /309 AM MDT MON JUL 30 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THE AFTERNOON AND EVENING
DUE TO WARM TEMPERATURES...LOW RELATIVE HUMIDITIES...AND GUSTY
WINDS. CONDITIONS MAY APPROACH RED FLAG CRITERIA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

FIRE WEATHER CONDITIONS WILL BE MONITORED FOR TUESDAY. WARM
TEMPERATURES...LOW RELATIVE HUMIDITIES AND GUSTY WINDS MAY APPROACH
RED FLAG CRITERIA.

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT AS A COLD FRONT
MOVES ACROSS THE FORECAST AREA. THERE IS ALSO A SLIGHT CHANCE OF
THUNDERSTORMS OFF AND ON THURSDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 3:29 AM MDTFire Weather WatchBISAdams, Billings, Bowman, Dunn, Golden Valley, Grant and 5 more5 hr

Nearby

Red Flag Warnings in North Dakota, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.